Depression Community
splitting dose of prozac
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

splitting dose of prozac

I was put on 20 mg of prozac on march 3 2010 on march 18 dr upped it to 40 mg and i have to take at night as it  makes me sleeepy...but lately i have shakey (shaky) hands and week legs so dr said try to take 20 mg in the am and 20 mg in the evening...i dont see how this will make a difference..any imput...also i have dierehha on prozac and they say thats not a real common side efffect and the last week a headache i thought all side effets happened when u first started a medication..and im still feeling depression and its been almost a month on the 3rd since i started...any have this experience before does it take longer than a month to work.I need imput
Related Discussions
7 Comments Post a Comment
Blank
1042487_tn?1275283499
Try something else than Prozac. Your tests are done.
Blank
Avatar_f_tn
Will spiltting the dose make a differnce..the pahrmist said it wll spread out more evenly thru the day,,,,and he thinks it will be better for me this will be my 2nd day doing it 20 mg in the am and 20 mg in pm...plus my xnax
Blank
480448_tn?1403547723
Yes, splitting the dose can lessen side effects, because of the reason given by your Pharmacist.  Continue working with your doctor.

YES, it may take longer before you notice an improvement with the prozac.  Not only do you need to allow ample time after starting that kind of med, but you also need to wait an additional 4-6 weeks after each doasge change.  

You need to sincerely resist the urge to make ANY more medication changes until you have given this new regimen a fair chance of working...with your history of anxiety and depression, it may take longer then it would with others.  You just don't want to fall right back in the same rut, as far as constantly changing meds, never knowing what med is doing what...and never being able to assess the effectiveneess of a certain regimen.
Blank
Avatar_f_tn
will spitting the dose make a difference in my depression as far as making it better or worse,taking it in the am is still making me tired thats why i was taking it all at night,but they thought maaybe i was getting to much at once ,i havent spoke to my dr about this as he is on easter vacation i talked to his office and pharmmsit...im also having headaches now,,ever since last week when i took a nitro pill...and dierehha...which i blamed on the amoxicillin and motrin that i was on for my rootcanel but im no longer on those meds just xanax anad prozac...so one of them must cause the dierehha....im still depresed but my dad says he seees a difference..but i dont get the week shakey (shaky) legs...most pharnmist havent heard of it as a side effect so im kinda scared i just want to be better...thank you for all your imput...oh my dr is quitting may 14 so  i will be looking for another one go figure...just my luck
Blank
480448_tn?1403547723
Oh my, sorry to hear about your doc!  Just when you found one you liked!  It's typical!  Hopefully you'll find a new doc you like just as well!

Splitting the dose of Prozac is more beneficial in terms of lessening side effects, it really shouldn't make much of a difference in its effectiveness whether you take one a day, or split your dose in two.

The fact that your Dad notices a difference in you is promising!  Many times, others will notice improvement before WE notice it ourselves.  As far as the shaky legs, it most certainly can be a side effect of these types of meds (Prozac). I've experienced it on several occasions when initially adjusting to antidepressants.  It will eventually go away.

The antibiotic is most likely the culprit for the diarrhea.  That's a very common side effect.  That also will improve when the course of antibiotics is done.  One thing you can do to lessen that effect and prevent any type of yeast infection common with antibiotics is take something like Lactinex, which helps restore the natural, helpful "bugs" in your system that antibiotics destroy...leading to fungal infections and diarrhea.  You can buy it over the counter. You can ask your doc or Pharmacist about it.

Hang in there.....it's a long road, but eventually, you'll get there.

Blank
Avatar_f_tn
i have been off the antibotic (antibiotic) for a week and still have dierehha
Blank
Avatar_f_tn
woke up this mornign with my blood pressure high 148/89,its never been that high and it keeps going up and down,,,,im scared its from splitting the dose or serotin syndrome,as i also have had the dierehha some sweating,ever since being put on prozac,,,my dr wont be in till tommorow and i go see him on tuesday,,,maybe i need to cut back on the prozac,,,to like 30 mg till i see dr does anyone now about serotin syndrome,,,and if i might have it
Blank
Post a Comment
To
Recent Activity
Avatar_m_tn
Blank
Swollentoe commented on photo
10 hrs ago
Avatar_m_tn
Blank
Swollentoe commented on photo
10 hrs ago
Avatar_m_tn
Blank
Swollentoe commented on photo
10 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX
Depression Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX